MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured while attempting to treat a stenosed cephalic vein.The balloon was delivered without complication and removed without incident (intact).There was no harm caused to the patient.The device was stored in the cath lab hanging from a mounted rack in a cabinet in a temperature-controlled room, for less than six months.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop and there was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast media used was ge omnipaque and the contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The target lesion was the focal stenosis in the cephalic vein.The lesion was not calcified and there was little vessel tortuosity.There was eighty percent stenosis.The device was not used for a chronic total occlusion.The procedure was completed with a non-cordis product.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2 and h6 have been updated accordingly.As reported, the balloon of a 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured while attempting to treat a stenosed cephalic vein.The balloon was delivered without complication and removed without incident (intact).There was no harm caused to the patient.The device was stored in the cath lab hanging from a mounted rack in a cabinet in a temperature-controlled room, for less than six months.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop and there was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.Non-cordis contrast media was used and the contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The target lesion was the focal stenosis in the cephalic vein.The lesion was not calcified and there was little vessel tortuosity.There was eighty percent stenosis.The device was not used for a chronic total occlusion.The procedure was completed with a non-cordis product.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82187213 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event as the target lesion was noted to be a focal 80% stenosed cephalic vein.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10983557
Report Number9616099-2020-04115
Device Sequence Number13628974
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82187213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1